I got white spots on my sidewalls of my nose from too frequent steroid injections.

I got white spots on my sidewalls of my nose from too frequent steroid injections. I have asked this question before an every doctor said the loss of pigment will not improve? Is there seriously anything at all I can do to improve it?? Even a vitiligo topical? Anything ??? This will be very disappointing

Doctor Answers 6

Steroid Injections After Rhinoplasty and Skin Hypopigmentation

     The skin hypopigmentation may improve with time, but this is always a risk with steroid injections.  I personally do not inject steroids after rhinoplasty.  Kenneth Hughes, MD Los Angeles, CA

Steroid Injections After Rhinoplasty and Skin Hypopigmentation

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

     The skin hypopigmentation may improve with time, but this is always a risk with steroid injections.  I personally do not inject steroids after rhinoplasty.  Kenneth Hughes, MD Los Angeles, CA

Skin color changes after rhinoplasty

Hopefully this may improve over time.  I do not know of any treatment that will significantly change the course.  I am wary of steroid injections for this reason.  Donald R. Nunn MD  Atlanta  Plastic Surgeon.

Skin color changes after rhinoplasty

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hopefully this may improve over time.  I do not know of any treatment that will significantly change the course.  I am wary of steroid injections for this reason.  Donald R. Nunn MD  Atlanta  Plastic Surgeon.

Hypopigmentation Following Steroid Injection

You might want to consult with a dermatologist. They may have some additional options along the lines of topical tar preparations that have helped some people in the past. I have even heard of people trying topical Latisse in an attempt to darken the skin. The bottom line is that hypo pigmentation can be permanent. It might be worth a try to you, though.

John M. Hilinski, MD
San Diego Facial Plastic Surgeon
4.7 out of 5 stars 42 reviews

Hypopigmentation Following Steroid Injection

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

You might want to consult with a dermatologist. They may have some additional options along the lines of topical tar preparations that have helped some people in the past. I have even heard of people trying topical Latisse in an attempt to darken the skin. The bottom line is that hypo pigmentation can be permanent. It might be worth a try to you, though.

John M. Hilinski, MD
San Diego Facial Plastic Surgeon
4.7 out of 5 stars 42 reviews

Hypopigmentation after steroid injections into the nose

White spots or hypopigmentation as a result of steroid injections is a difficult problem to treat. If they are recent injections, the negative side effects may ware off with time and no treatment at all.  I have performed repeated subcutaneous washings with saline injections to dilute any potential retained collections of the steroid. I only have anecdotal data that this works though.  

Hypopigmentation after steroid injections into the nose

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

White spots or hypopigmentation as a result of steroid injections is a difficult problem to treat. If they are recent injections, the negative side effects may ware off with time and no treatment at all.  I have performed repeated subcutaneous washings with saline injections to dilute any potential retained collections of the steroid. I only have anecdotal data that this works though.  

Steroids and pigmenation issues

I fyou ahve developed hypopigmentation on your nose after steroid injections, the only treatment I know of would be local tattooing to blend the color.

Steroids and pigmenation issues

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I fyou ahve developed hypopigmentation on your nose after steroid injections, the only treatment I know of would be local tattooing to blend the color.

Hypo-pigmentation after steroid injections

As far as I know, there is nothing really clinically proven to bring the pigment back once the skin has lost its natural pigmentation.

Hypo-pigmentation after steroid injections

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

As far as I know, there is nothing really clinically proven to bring the pigment back once the skin has lost its natural pigmentation.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.